Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 1069, NWS Norman, OK

September 8, 2025Woods County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 8, 2025, 7:07 PM CDT for Woods County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2025, 7:07 PM CDT (00:07 UTC)
Expired
Sep 8, 2025, 7:45 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Woods County, OK

The radar

The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 7:50 PM CDTHAIL 1.257 Ne Camp Houston, OKDelayed report. Location approximate.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 4:54 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2240 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
2.5
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted.

569 
WUUS54 KOUN 090007
SVROUN
OKC151-090045-
/O.NEW.KOUN.SV.W.1069.250909T0007Z-250909T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
707 PM CDT Mon Sep 8 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Woods County in northwestern Oklahoma...

* Until 745 PM CDT.

* At 707 PM CDT, a severe thunderstorm was located near Aetna, moving
  south at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Woods County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9879 3673 9866 3671 9906 3672 9908
      3673 9909 3700 9911
TIME...MOT...LOC 0007Z 341DEG 24KT 3706 9898 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Meister
2 follow-up statements
232 
WWUS54 KOUN 090023
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
723 PM CDT Mon Sep 8 2025

OKC151-090045-
/O.CON.KOUN.SV.W.1069.000000T0000Z-250909T0045Z/
Woods OK-
723 PM CDT Mon Sep 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN WOODS COUNTY...

At 723 PM CDT, a severe thunderstorm was located 8 miles south of
Aetna, moving south at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Woods County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9879 3673 9866 3671 9906 3672 9908
      3673 9909 3700 9911
TIME...MOT...LOC 0023Z 341DEG 24KT 3696 9894 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Meister
023 
WWUS54 KOUN 090032
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
732 PM CDT Mon Sep 8 2025

OKC151-090045-
/O.CON.KOUN.SV.W.1069.000000T0000Z-250909T0045Z/
Woods OK-
732 PM CDT Mon Sep 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN WOODS COUNTY...

At 732 PM CDT, a severe thunderstorm was located 12 miles south of
Aetna, moving south at 30 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Woods County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9879 3673 9866 3671 9906 3672 9908
      3673 9909 3700 9911
TIME...MOT...LOC 0032Z 341DEG 24KT 3690 9892 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Meister

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:13 PM CDT, 1 hour 54 minutes earlier. Its key messages:

  • Updated at 509 PM CDT Mon Sep 8 2025
  • Strong to severe thunderstorms are possible this afternoon and evening, primarily across western Oklahoma.
  • Mild weather continues today with above-normal temperatures likely by mid to late week.
Area forecast discussion, Sep 8, 5:13 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
513 PM CDT Mon Sep 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 509 PM CDT Mon Sep 8 2025

 - Strong to severe thunderstorms are possible this afternoon and
   evening, primarily across western Oklahoma.

 - Mild weather continues today with above-normal temperatures
   likely by mid to late week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1236 PM CDT Mon Sep 8 2025

Thunderstorms have all but diminish across northwest/west central
Oklahoma this morning with convective debris clouds remaining. These
should gradually thin through the afternoon.

Elsewhere, low clouds across parts of the Texas Panhandle and
southwestern Oklahoma/western north Texas have scattered into more
of a Cu structure.  Convective-allowing models (CAMs) have trended
with less coverage of storms this afternoon and evening near
northwest/west central Oklahoma.  However, water vapor imagery shows
a well defined shortwave trough moving into northwestern Kansas with
some cloud enhancement ahead of the feature.  Lift associated with
the approaching disturbance and daytime heating should result in
at least isolated storms by late afternoon/early evening. Perhaps
a better chance of boundary-layer convection will develop across
the Panhandles within weak convergent flow. These storms should
take a while to enter western Oklahoma. If showers/storms form
over northern Oklahoma this afternoon they should be more
elevated.

With the effective shear around 35+ knots, and CAPE (1500-200 J/kg)
this will support strong to severe storms with large hail and
damaging winds.

A low-level jet is expected to develop by late evening/overnight.
The stronger winds tonight should be positioned farther east than
last night and more veered.  Although the mid-level winds will
remain weak and not as westerly, isolated/widely scattered elevated
showers and storms are possible.  This may occur over parts of north
central/central Oklahoma.  It also appears a much better setup for
organized convection will be to our north in parts of Kansas.
However, models are not handling the ongoing convection in central
Kansas very well. Given the veered jet and northwest flow, some
of this activity may try and build into north central Oklahoma
during the morning. There are also indications that a weak
disturbance may approach western Oklahoma late tonight into early
Tuesday.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1236 PM CDT Mon Sep 8 2025

Isolated showers and storms may be ongoing across mainly north
central/central/far western Oklahoma early Tuesday morning.  If
another organized area of convection develops in Kansas will need to
see if this activity may develop over or move into north central
Oklahoma during the morning/early afternoon.  Although the pattern
will become unfavorable for storms by late Wednesday/Thursday
(upper ridge builds over the southern Plains), another weak
disturbance will result in low chances of storms Tuesday evening
into Wednesday morning. These storms should mainly occur across
western/northern Oklahoma.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 210 AM CDT Mon Sep 8 2025

The mid-level ridge is forecast to remain entrenched across the
Southern Plains through at least Saturday, which will likely
result in continued above-normal temperatures and minimal rain
chances.

The probabilistic temperature forecast (derived from an ensemble
of bias-corrected models) indicates a very high chance of above-
normal temperatures given even the 10th percentile (the colder
end of guidance) has slightly above-normal temperatures Thursday
through Saturday. High temperatures will likely range from the
upper 80s to mid 90s deg F.

By late Saturday into Sunday, the mid-level ridge may weaken as a
trough lifts into the Plains. As a result, there is at least a
low chance of showers and thunderstorms the second half of the
weekend.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 509 PM CDT Mon Sep 8 2025

A line of discrete severe thunderstorms have developed in southern
Kansas and are propogating slowly to the south towards northern
Oklahoma. Added TEMPO groups for storms at WWR and PNC this
evening. Large to very large hail is possible for storms over
northwest Oklahoma over the next few hours, with severe storms
expected to diminish by midnight. Otherwise, low chances for
showers/storms continue into Tuesday evening with southerly winds.

Thompson

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  81  62  85  64 /   0  10  10  10
Hobart OK         86  63  91  65 /   0  10  10  10
Wichita Falls TX  85  63  89  64 /   0   0   0  10
Gage OK           83  61  89  64 /  30  20  20  10
Ponca City OK     82  60  85  63 /  20  20  20  10
Durant OK         82  57  85  60 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...06
SHORT TERM...06
LONG TERM....10
AVIATION...01

In the hours before

Special weather statement, Sep 8, 4:56 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Norman OK
456 PM CDT Mon Sep 8 2025

OKZ005-006-082230-
Alfalfa OK-Woods OK-
456 PM CDT Mon Sep 8 2025

...A strong thunderstorm will impact portions of eastern Woods and
northwestern Alfalfa Counties through 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Capron, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee, Burlington, Amorita, Byron, Driftwood, and Ingersoll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3686 9858 3697 9855 3691 9819 3670 9835
TIME...MOT...LOC 2156Z 295DEG 10KT 3690 9851

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Meister
Special weather statement, Sep 8, 5:53 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Norman OK
553 PM CDT Mon Sep 8 2025

OKZ006-007-012-082330-
Garfield OK-Alfalfa OK-Grant OK-
553 PM CDT Mon Sep 8 2025

...A strong thunderstorm will impact portions of southeastern
Alfalfa, southwestern Grant and northwestern Garfield Counties
through 630 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Great Salt Plains Lake, moving southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherokee, Goltry, Jet, Nash, Hillsdale, Carrier, and Great Salt
Plains Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3672 9841 3685 9832 3665 9786 3643 9805
TIME...MOT...LOC 2253Z 311DEG 22KT 3670 9823

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Meister

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarper22 min
Sep 8, 7:19 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant41 min
Sep 8, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper47 min
Sep 8, 7:34 PM CDTTornado WarningOUNEllis26 min
Sep 8, 7:42 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNWoods, Woodward48 min
Sep 8, 8:10 PM CDTAreal Flood AdvisoryOUNEllis40 min
Sep 8, 8:12 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper48 min
Sep 8, 8:27 PM CDTSevere Thunderstorm WarningOUNWoods13 min
Sep 8, 8:50 PM CDTFlash Flood WarningOUNEllis2 hr
Sep 8, 8:55 PM CDTSevere Thunderstorm WarningOUNEllis33 min
Sep 8, 10:18 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Roger Mills30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.